The PSNet Collection: All Content
Search All Content
Abelson R. New York Times. December 15, 2022.
Harolds JA, Harolds LB. Clin Nucl Med. 2015–2023.
Newman-Toker DE, Peterson SM, Badihian S, et al. Rockville, MD: Agency for Healthcare Research and Quality; December 2022. AHRQ Publication No. 22(23)-EHC043.
This case describes a man in his 70s with a history of multiple myeloma and multiple healthcare encounters for diarrhea in the previous five years, which had always been attributed to viral or unknown causes, without any microbiologic or serologic testing. The patient was admitted to the hospital with gastrointestinal symptoms and diagnosed with cholecystitis and gangrenous gallbladder. Two months after his admission for cholecystitis, he was readmitted for severe vomiting and hypotension.
A 61-year-old women with a mechanical aortic valve on chronic warfarin therapy was referred to the emergency department (ED) for urgent computed tomography (CT) imaging of the right leg to rule out an arterial clot. CT imaging revealed two arterial thromboses the right lower extremity and an echocardiogram revealed a thrombus near the prosthetic heart valve. The attending physician ordered discontinuation of warfarin and initiation of a heparin drip.
National Academies of Sciences, Engineering, and Medicine. Washington, DC: The National Academies Press; 2022. ISBN 9780309696333.